Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 63, NWS Gray, ME

October 15, 2021

NWS Gray, ME issued this small craft advisory at Oct 15, 2021, 3:34 AM EDT. It took effect at Oct 16, 2021, 8:00 AM EDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2021, 3:34 AM EDT (07:34 UTC)
In effect from
Oct 16, 2021, 8:00 AM EDT
Expired
Oct 17, 2021, 6:06 PM EDT
In force
34 hr
Issued by
NWS Gray, ME

The text

As transmitted.

646 
WHUS71 KGYX 150734
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
334 AM EDT Fri Oct 15 2021

ANZ150>154-152145-
/O.NEW.KGYX.SC.Y.0063.211016T1200Z-211017T1200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
334 AM EDT Fri Oct 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 8 AM EDT
SUNDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 4
  to 6 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Penobscot Bay, Coastal Waters from Port Clyde, ME 
  to Cape Elizabeth, ME out 25 NM, Casco Bay and Coastal Waters 
  from Cape Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...From 8 AM Saturday to 8 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
12 follow-up statements
167 
WHUS71 KGYX 151105
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
705 AM EDT Fri Oct 15 2021

ANZ150>154-160115-
/O.CON.KGYX.SC.Y.0063.211016T1200Z-211017T1200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
705 AM EDT Fri Oct 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO
8 AM EDT SUNDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 4 
  to 6 ft expected.

* WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from 
  Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters 
  from Cape Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...From 8 AM Saturday to 8 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
406 
WHUS71 KGYX 151949
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
349 PM EDT Fri Oct 15 2021

ANZ150>154-161000-
/O.CON.KGYX.SC.Y.0063.211016T1200Z-211017T1200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
349 PM EDT Fri Oct 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO
8 AM EDT SUNDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  3 to 6 ft expected.

* WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from 
  Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters 
  from Cape Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...From 8 AM Saturday to 8 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
077 
WHUS71 KGYX 152234
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
634 PM EDT Fri Oct 15 2021

ANZ150>154-161245-
/O.CON.KGYX.SC.Y.0063.211016T1200Z-211017T1200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
634 PM EDT Fri Oct 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO
8 AM EDT SUNDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 3
  to 6 ft expected, with 2 to 4 ft in the bays.

* WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from 
  Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters 
  from Cape Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...From 8 AM Saturday to 8 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
688 
WHUS71 KGYX 160744
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
344 AM EDT Sat Oct 16 2021

ANZ150>154-162145-
/O.CON.KGYX.SC.Y.0063.211016T1200Z-211017T1200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
344 AM EDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 AM EDT SUNDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 33 kt and seas 
  5 to 8 ft expected.

* WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from 
  Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters 
  from Cape Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...From 8 AM this morning to 8 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
092 
WHUS71 KGYX 161150
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
750 AM EDT Sat Oct 16 2021

ANZ150>154-170200-
/O.CON.KGYX.SC.Y.0063.211016T1200Z-211017T1200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
750 AM EDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 33 kt and seas 
  5 to 8 ft expected.

* WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from 
  Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters 
  from Cape Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 8 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
573 
WHUS71 KGYX 161642
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1242 PM EDT Sat Oct 16 2021

ANZ150>154-170645-
/O.CON.KGYX.SC.Y.0063.000000T0000Z-211017T1200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1242 PM EDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt tonight,
  switching to the northwest 10 to 15 kt with gusts to 25 kt
  Sunday. Seas 3 to 8 ft expected, except2 to as high as 6 ft in
  the bays.

* WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from 
  Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters 
  from Cape Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 8 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
249 
WHUS71 KGYX 161938
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
338 PM EDT Sat Oct 16 2021

ANZ150>154-170945-
/O.CON.KGYX.SC.Y.0063.000000T0000Z-211017T1200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
338 PM EDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 ft.

* WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from 
  Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters 
  from Cape Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 8 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
070 
WHUS71 KGYX 170348
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1148 PM EDT Sat Oct 16 2021

ANZ150>154-171200-
/O.CON.KGYX.SC.Y.0063.000000T0000Z-211017T1200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1148 PM EDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft.

* WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from 
  Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters 
  from Cape Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 8 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
599 
WHUS71 KGYX 170808
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
408 AM EDT Sun Oct 17 2021

ANZ150>154-172100-
/O.EXT.KGYX.SC.Y.0063.000000T0000Z-211017T2100Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
408 AM EDT Sun Oct 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 3 to 6 ft.

* WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from 
  Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters 
  from Cape Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
078 
WHUS71 KGYX 171912
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
312 PM EDT Sun Oct 17 2021

ANZ150>154-180000-
/O.EXT.KGYX.SC.Y.0063.000000T0000Z-211018T0000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
312 PM EDT Sun Oct 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and
  seas 3 to 5 ft this evening.

* WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from 
  Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters 
  from Cape Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
086 
WHUS71 KGYX 171934
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
334 PM EDT Sun Oct 17 2021

ANZ151-153-172045-
/O.CAN.KGYX.SC.Y.0063.000000T0000Z-211018T0000Z/
Penobscot Bay-Casco Bay-
334 PM EDT Sun Oct 17 2021

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

ANZ150-152-154-180000-
/O.CON.KGYX.SC.Y.0063.000000T0000Z-211018T0000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
334 PM EDT Sun Oct 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 20 kt and 
  seas 3 to 5 ft this evening.

* WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM, Penobscot Bay, Coastal Waters from 
  Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters 
  from Cape Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
737 
WHUS71 KGYX 172206
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
606 PM EDT Sun Oct 17 2021

ANZ150-152-154-172315-
/O.CAN.KGYX.SC.Y.0063.000000T0000Z-211018T0000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
606 PM EDT Sun Oct 17 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas have dropped below small craft advisory conditions.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Oct 14, 10:25 PM EDT, 5 hours 9 minutes earlier.

Area forecast discussion, Oct 14, 10:25 PM EDT, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1025 PM EDT Thu Oct 14 2021

.SYNOPSIS...
Our stretch of much warmer than normal temperatures will
continue into Saturday before a strong cold front passes through
the region Saturday night. Shower chances will increase Friday
night and Saturday before a period of rainfall accompanies the
front Saturday night. It will turn much cooler for Sunday and
into the new work week with a few mountain showers.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
1026 PM Update...
Another humid night tonight will continue as temperatures remain
in the upper 50s to upper 60s as 02Z. Dew points remain high as
well and fog will soon be forming and expanding across the
region. Just minor edits with the latest update to temperatures,
clouds and winds.

702 PM Update...
Clouds continue to push south across the region this evening
per latest satellite imagery. The latest HREF continues to
indicate that low cloudiness will expand across the region
tonight with fog developing. Thickest fog will likely be over
the valley locations of New Hampshire.

Very warm and humid conditions continue as of 23Z across the
region. Overnight lows will remain in the 50s in all areas.

Prev Disc...
Northern New England will be positioned between a 500 mb ridge
to our west and a short wave trough diving SE across Nova Scotia
this evening. This short wave will send a frontal boundary
southwestward through Maine this evening into tonight setting
off a few spotty showers across western Maine into the White
Mountains. As the ridge axis pushes east tonight the frontal
boundary will get hung up near the Maine/NH border and will
waiver a bit into Friday morning. This boundary will be the
focus for slight chances of showers overnight although any
rainfall will be light. With dewpoints currently in upper 50s to
low 60s, areas of fog will likely develop tonight despite
mostly cloudy skies. Temperatures will be fairly uniform across
the area tonight, owing in part to mostly cloudy skies with lows
generally in the 50s.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Friday morning will start out with areas of fog and cloudy skies
with the frontal boundary oriented north to south through New
Hampshire. The mid level ridge axis will slowly shift overhead
with a surface high to our east under the subsidence side of the
ridge. The frontal boundary will attempt to shift ENE although
how far remains a bit uncertain and could lead to a 10+ degree
swing in high temperatures tomorrow. A multi model consensus
brings the front ENEward into York County and northward along
the ME/NH border leading to highs in the low 70s across southern
New Hampshire through the CT Valley and only into the low 60s
from Portland to points north and east. North of the front,
across eastern zones, expect plenty of low clouds and the best
chances for some showers while southern and western New
Hampshire will have the best chances to see some sunshine. A
disturbance rolling over the ridge and some jet energy to our
north will also bring chances for showers across the mountains
to the International Border Friday afternoon and night.

Friday night into Saturday morning an area of low pressure will
track through the eastern Great Lakes with a warm front once
again pushing ENEward through the area. This front will bring
increasing chances for showers towards Saturday morning. Plenty
of low level moisture will again bring areas of fog to much of
the area with lows generally in the 50s to near 60F.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
High Impact Weather Potential: Low chance for non severe thunder
with gusty winds over the mountain tops Saturday night.

--Pattern and Implications--

Teleconnections early this afternoon show a +EPO/-PNA/weakly -NAO.
The result recently has been a continued push of Pacific air across
the lower 48 and a resulting period of much warmer than normal
temperatures.  However...through the long term period...ensemble
guidance suggests the EPO trending back towards neutral while
the -NAO strengthens some and the PNA switches sign as the mean
trough location moves east to a position over central North
America by the end of this period. This suggests an increasing
potential for Canadian air to intrude into the lower 48 and
there is agreement across the ensemble guidance spectrum of a
return to conditions more typical for the middle of October. A
well-advertised cold front will usher in this change of airmass
to open this period Saturday night and will be the largest
sensible weather maker through early next week. While the
details become less confident...there is the potential for
another frontal system to end the forecast period bringing a
reinforcing round of Canadian air.

--Daily Details--

Saturday-Sunday:  Active weather to begin the long term with the
first widespread precipitation event in over 10 days.  Surface warm
front will be draped across the region to start the day Saturday
with low pressure north of Lake Ontario lifting north through the
day as longwave trough axis to our west moves east.  Thus...expect
some morning showers in the warm advection regime with perhaps some
afternoon improvement before a progressive band of rain showers
moves through Saturday night with strong ensemble agreement on
timing.  Temps will again be warm on Saturday...and despite
increased cloud cover...with T9s pushing above 17C lower to middle
70s and dewpoints in the 60s will make for one last summer-like day
over southern areas...with 60s across the mountains and through all
but far southern Maine. As for the rain Saturday night...there will
be ample mid level support for ascent ahead of the arriving cold
front although PWAT plume is not terribly anomalous with values
pushing to around 1.25".  In addition...upper level jet position
pretty much right overhead does not suggest significant additional
upper level forcing for ascent. Given this...have some concerns with
just how much precipitation we/ll squeeze out as some solutions
/e.g. NAM & CMC/ fade the initial band of rainfall as it
arrives...favoring additional precipitation development in the
right entrance region of the overhead jet thus missing us to the
south. Thus...we remain relatively conservative on the rainfall
forecast...with 0.4-1" from south to north. Certainly some
elevated instability available overnight /100-200 J/kg/ over
southern areas. There will be an inversion between this level
and a well-mixed surface layer suggesting that we/ll have
limited potential for significant winds...except over the
mountains where gusts 40-50 mph look reasonable. Front will be
east of the area Sunday morning with residual showers and gusty
northwest winds as the mid level cold pool /T5 falling to -25C/
arrives from the west. T9s fall to +10C during the day which
will allow highs to still be above normal /60s in all but the
far north/.

Monday - Wednesday: Moist, cyclonic flow continuing behind departing
cold front and associated low pressure system on Monday will
gradually dry and weaken as a high pressure ridge over the Great
Lakes builds east into the region. Expect cool/breezy conditions on
Monday with a few residual rain showers to transition to a warming /
drying trend through Wednesday as T9s recover from near 5C on
Monday to near 10C on Wednesday. This will take daytime highs
from the upper 40s/middle 50s on Monday up to the mid 50s /
lower 60s on Wednesday.

Thursday: There is general agreement among the various
deterministic/ensemble camps that troughing will build into the
Great Lakes region by the second half of the week...but details of
what happens downstream of the trough are very much in question.
With some...but certainly not a majority of solutions favoring some
type of wave impacting our areas east of the parent trough /e.g.
14.00Z EC/ will allow PoPs to move back up to at or above
climatological values /20-30%/ and await a stronger signal before
moving higher than this.  As for temperatures...with the longwave
trough axis to our west...warmer than normal temperatures are
possible...but some CMC-EPS/GEFS solutions indicate a stronger
northern stream influence so will keep highs near the National Blend
of Models...with highs in the 50s in the mountains and around 60 to
the south.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
Short Term... A frontal boundary dropping southwestward through
the area tonight will stall Friday morning and waver over the
area through Saturday morning. Lowering cigs and reduced
visibility in SHRA and fog will bring likely IFR/LIFR tonight
with KHIE and KMHT having the best chances for cigs to only
lower to MVFR. Cigs and visibility will improve during the day
Friday although MVFR cigs will likely prevail for much of the
day. Lowering cigs and renewed chances for fog will likely bring
a return to IFR Friday night.

Long Term...Stratus/fog Saturday morning may take some time to
erode for a brief period of VFR before IFR restrictions return
Saturday night as a period of rain is expected to move across
the area. LLWS is possible Saturday night given developing
strong southerly winds. Conditions will improve to VFR for most
areas Sunday with residual -SHRA at HIE/LEB and ongoing MVFR
restrictions possible. Additional improvement is expected into
Monday.

&&

.MARINE...
Short Term...Winds and seas remain below SCA thresholds through
Friday night. A frontal boundary wavering over the waters will
bring easterly winds through tonight shifting to southerly
Friday into Friday night with southerly winds strengthening
into Saturday morning.

Long Term...Strengthening southerly winds ahead of a cold front
will bring building waves on Saturday with a period of SCAs due
to wind/waves expected Saturday afternoon/Saturday night.
Behind this front...northwest winds will remain near SCA levels
Sunday and into early next week while waves subside.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

Cannon
Hazardous weather outlook, Oct 15, 3:08 AM EDT, 26 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
308 AM EDT Fri Oct 15 2021

MEZ018-023-NHZ002>015-160715-
Interior York-Coastal York-Southern Coos-Northern Grafton-
Northern Carroll-Southern Grafton-Southern Carroll-Sullivan-
Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
308 AM EDT Fri Oct 15 2021

This Hazardous Weather Outlook is for southwest Maine, New
Hampshire, central New Hampshire, northern New Hampshire and
southern New Hampshire.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A strong cold front will cross the region Saturday afternoon and
evening. A broken line of showers and thunderstorms is expected along
the front. Some of these showers and storms may contain gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-012>014-019>022-024>028-033-NHZ001-160715-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Central Interior Cumberland-
Androscoggin-Kennebec-Interior Waldo-Coastal Cumberland-Sagadahoc-
Lincoln-Knox-Coastal Waldo-Interior Cumberland Highlands-
Northern Coos-
308 AM EDT Fri Oct 15 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine and northern New
Hampshire.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-160715-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
308 AM EDT Fri Oct 15 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.